MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LUGE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION LUGE; WIRE, GUIDE, CATHETER
Model Number 2746
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/13/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that guidewire tip detachment occurred.A 182cm luge guidewire was advanced to cross a lesion.However, it was noted that the distal tip of the wire got caught on the distal portion of the stent.The tip of the wire remained in the patient and another stent was placed against the wall to trap the wire so it would not move.No further patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the guidewire was returned with its original pouch; overall visual revision did not identify failures or evidence that could be lost due to decontamination process.The visual inspection showed the distal tip of the device was kinked in different sections.A small section of the distal tip of the guidewire was detached; the damaged section was located approximately at 179.2 cm from the proximal end.The overall length and od of the distal tip could not be performed due to the device condition (distal end detached).The od of the middle of the device and the proximal section were within specification.No more damages were found in the inspected device.
 
Event or Problem Description
 
Event or Problem Description
It was reported that guidewire tip detachment occurred.A 182cm luge guidewire was advanced to cross a lesion.However, it was noted that the distal tip of the wire got caught on the distal portion of the stent.The tip of the wire remained in the patient and another stent was placed against the wall to trap the wire so it would not move.No further patient complications were reported.It was further reported that this issue was reported by the facility on a voluntary medwatch/maude report # 2700040000-2020-8020.After the guidewire was placed and pre-dilated the lesion with a balloon, a 3.0x24 synergy drug-eluting stent was implanted.However, the flow of the vessel was remained slow and so the guidewire was removed.During removal, a little resistance was encountered.A 2.75x20 stent was placed against the wall to trap the wire.No patient complications were reported and the patient was fine.
 
Additional Manufacturer Narrative
Updated b5: describe event or problem.Device evaluated by mfr.: the guidewire was returned with its original pouch; overall visual revision did not identify failures or evidence that could be lost due to decontamination process.The visual inspection showed the distal tip of the device was kinked in different sections.A small section of the distal tip of the guidewire was detached; the damaged section was located approximately at 179.2 cm from the proximal end.The overall length and od of the distal tip could not be performed due to the device condition (distal end detached).The od of the middle of the device and the proximal section were within specification.No more damages were found in the inspected device.
 
Event or Problem Description
It was reported that guidewire tip detachment occurred.A 182cm luge guidewire was advanced to cross a lesion.However, it was noted that the distal tip of the wire got caught on the distal portion of the stent.The tip of the wire remained in the patient and another stent was placed against the wall to trap the wire so it would not move.No further patient complications were reported.It was further reported that this issue was reported by the facility on a voluntary medwatch / maude report#: (b)(4).After the guidewire was placed and pre-dilated the lesion with a balloon, a 3.0x24 synergy drug-eluting stent was implanted.However, the flow of the vessel was remained slow and so the guidewire was removed.During removal, a little resistance was encountered.A 2.75x20 stent was placed against the wall to trap the wire.No patient complications were reported and the patient was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the guidewire was returned with its original pouch.Visual inspection showed the distal tip of the device was kinked in different sections.A small section of the distal tip of the guidewire was detached; the damaged section was located approximately at 70.55 inches from the proximal end.The overall length and od of the distal tip could not be performed due to the device condition (distal end detached).The od of the middle of the device and the proximal section were within specification.No more damages were found in the inspected device.Updated (h6) evaluation result codes.

Brand Name
LUGE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9781431
Report Number2134265-2020-02453
Device Sequence Number504384
Product Code DQX
UDI-Device Identifier08714729169956
UDI-Public08714729169956
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K143587
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/11/2021
Device Model Number2746
Device Catalogue Number2746
Device Lot Number0024755555
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2020
Initial Date Received by Manufacturer 02/14/2020
Supplement Date Received by Manufacturer03/20/2020
08/17/2020
09/02/2020
Initial Report FDA Received Date03/03/2020
Supplement Report FDA Received Date03/24/2020
08/31/2020
09/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;